Nov 10, 2002
what can i expect as for side effects in kaletra,viread,and combivar??and whats the best way to deal with the nausea associated with these drugs???also how effective are these 3 drugs i have been on them now for a week after being just diagnosed and to be frank ,i,m scared to death of the possible side effects as i recently had sore toes for one day!!
Response from Dr. Henry
The GI complaints many experience early on a regimen such as yours often will diminish over the first month . For nausea, taking the meds with food often helps. Reglan or Marinol (I prefer the latter) can often help manage the nausea initially and maintain a good appetite. Loose stool due to the Kaletra can often be managed by calcium supplements, fiber tablets, and/or Lomodium or Lomotil. Over the long term there is concern about elevated lipids. Often I will switch a patient off a PI (such as Kaletra) after the viral level has reached undetectable status for several months. Any really bothersome side effect that persists is a mark against the regimen and should result in consideration for a change. I like to think of treatment as occuring in steps or increments of time. The first 6 months is to control the virus completely while avoiding resistance and maintaining a decent quality of life. At that point the regimen can be reconsidered to see if a simpler and or even better tolerated regimen is an option. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Chills After Blowjob Worried I Have HIV
- Flu Symptoms After Fingering Worried I Have HIV
- Loose Stool After Anal Sex Sign Of HIV AIDS
- Pain In Penis After Getting Scratched Worried I Have HIV
- Sore Testicles After Receptive Anal Sex With Condom Does It Mean I Have HIV
- Brown Vaginal Discharge Causes
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.